Life-threatening piperacillin-induced immune haemolysis in a patient with cystic fibrosis

BMJ Case Rep. 2013 Jan 4;2013:bcr2012007801. doi: 10.1136/bcr-2012-007801.

Abstract

We present a 24-year-old man with a history significant for cystic fibrosis and insulin-dependent diabetes mellitus who developed anaemia in the setting of piperacillin-induced immune haemolysis. This case provided a diagnostic challenge, a rare association of piperacillin-induced haemolysis in those suffering from cystic fibrosis.

Publication types

  • Case Reports

MeSH terms

  • Anemia, Hemolytic, Autoimmune / chemically induced*
  • Anti-Bacterial Agents / adverse effects*
  • Cystic Fibrosis / drug therapy*
  • Humans
  • Male
  • Penicillanic Acid / adverse effects
  • Penicillanic Acid / analogs & derivatives
  • Piperacillin / adverse effects
  • Piperacillin, Tazobactam Drug Combination
  • Young Adult

Substances

  • Anti-Bacterial Agents
  • Piperacillin, Tazobactam Drug Combination
  • Penicillanic Acid
  • Piperacillin